MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Explant date: unk.Device evaluation: the lens was returned in a vial.Visual inspection found one haptic torn.(b)(4).Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm tmicl13.7 implantable collamer lens, -14.0/+1.5/087 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2019.The lens was explanted due to size.The lens was not exchanged for another lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8457838
Report Number2023826-2019-00474
Device Sequence Number2978224
Product Code QCB
UDI-Device Identifier00841542111751
UDI-Public00841542111751
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberTMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT # UNK; INJECTOR MODEL AND LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR